MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number AFAPRO28
Medical Device Problem Codes Material Integrity Problem (2978); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the mapping catheter was unable to pass through the balloon catheter and resistance was felt.A kink was observed in the balloon catheter.The balloon catheter was replaced.The case was completed with cryo.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the data files and balloon catheter, afapro28 with lot number 22263, were returned and analyzed.The data files showed at least two applications were performed with the returned balloon catheter on the date of the event without any issue.Additionally, six applications were performed with a different balloon catheter without any issue on the date of the event.The data files confirmed multiple system notice 50005 ¿leak detection¿ on the date of the event.Visual inspection of the balloon catheter showed that the product was intact with no apparent issues.The catheter failed the performance test upon connecting to the console due to system notice 50005.The dissection/pressure test showed a guide wire lumen kink and twist inside the balloons at 1.1 inches from the tip of the catheter.Pressure test showed a breach at the same point of the guide wire lumen kink.Further analysis also revealed the guide wire lumen had breached at tip connection also.In conclusion, the balloon catheter failed the returned product inspection due to a guide wire lumen kink and breach.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE PRO¿ CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key9830058
Report Number3002648230-2020-00157
Device Sequence Number2896249
Product Code OAE
UDI-Device Identifier00763000088637
UDI-Public00763000088637
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2020
Device Model NumberAFAPRO28
Device Catalogue NumberAFAPRO28
Device Lot Number22263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer03/13/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1